Alert archive / Illinois / Flash Flood Warnings in 2024
Flash Flood Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2024, 4:57 PM CDT for Perry County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2024, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 12, 2024, 8:01 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:04 PM CDT, 3 hours 53 minutes earlier. Its key messages:
- Isolated to scattered showers and storms into this evening. Strong to isolated severe storms will be possible, with damaging winds and heavy rainfall the main threats.
- Above normal temperatures are expected this weekend and early next week with heat indices around 100 degrees, and possibly around 105 degrees Monday and Tuesday.
- Chances of showers and storms return by the middle of next week.
Area forecast discussion, Jul 12, 1:04 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Paducah KY 104 PM CDT Fri Jul 12 2024 .KEY MESSAGES... - Isolated to scattered showers and storms into this evening. Strong to isolated severe storms will be possible, with damaging winds and heavy rainfall the main threats. - Above normal temperatures are expected this weekend and early next week with heat indices around 100 degrees, and possibly around 105 degrees Monday and Tuesday. - Chances of showers and storms return by the middle of next week. && .DISCUSSION... Issued at 103 PM CDT Fri Jul 12 2024 Visible satellite and water vapor imagery shows an MCV sliding across southern MO toward the CWA this afternoon. Along and ahead of that feature, isolated to scattered showers and storms have developed. Very little shear is around for the storms to work with; however, there is a decent amount of instability around 2000-3000 J/kg of SBCAPE. That may lead to a brief pulse-type severe storm or two, but it is not expected to be widespread. The main threat would be damaging winds as the storms collapse. In fact, the area is still under a marginal risk of severe through this evening. The added moisture from any rainfall, along with light winds overnight, will lead to at least patchy fog across the area. Some locally dense fog is not out of the question, again, where the rain occurs this afternoon. As weak troughing lingers aloft across the area for Saturday, expect some scattered afternoon cloud cover along with a an isolated shower or storm in the afternoon. Coverage will likely be reduced from what it was this afternoon. The focus then turns to broad upper-level ridging across most of the central CONUS. This will lead to a steady increase in temperatures through the middle of the work week. This will begin on Sunday and then linger through at least Tuesday/Wednesday. Southerly flow will steadily increase through that time period as well, pushing relative humidity values up along with heat index values. High temperatures will push into the mid to upper 90s with heat index values reaching and exceeding 105 degree Sunday through at least Tuesday. This will easily be in the Heat Advisory headline criteria. A cold front will arrive for Wednesday into Thursday increasing the chances for showers and storms while allowing for a bit cooler weather for Friday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1217 PM CDT Fri Jul 12 2024 Isolated thunderstorms will impact the TAF sites this afternoon before diminishing this evening. The storms may briefly lead to reduced visibility and erratic winds. Otherwise, some patchy fog may develop overnight, especially where any rain falls today. Improving conditions with light winds expected for Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 12, 1:20 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 120 PM CDT Fri Jul 12 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131830- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 120 PM CDT Fri Jul 12 2024 /220 PM EDT Fri Jul 12 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered storms are expected through early this evening. Brief heavy downpours and lightning will be the main hazards, although a few damaging wind gusts and localized flooding cannot be ruled out. Minor to moderate river flooding is forecast to continue at points on the Mississippi River. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor to moderate river flooding is forecast to continue at points on the Mississippi River. Triple digit heat indices will be possible throughout the region Sunday through Tuesday. Thunderstorms will be possible Wednesday into Thursday. Some of the storms could become strong to severe. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service this afternoon and evening.
In the hours before
Special weather statement, Jul 12, 1:37 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
137 PM CDT Fri Jul 12 2024
ILZ089-090-121915-
Pope IL-Johnson IL-
137 PM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POPE AND EAST CENTRAL
JOHNSON COUNTIES THROUGH 215 PM CDT...
At 137 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dixon Springs, or 14 miles east of Vienna, moving southeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Golconda, Dixon Springs, Eddyville, and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3741 8884 3756 8865 3742 8842 3741 8845
3739 8847 3736 8848 3726 8859
TIME...MOT...LOC 1837Z 306DEG 13KT 3747 8864
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Jul 12, 1:39 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
139 PM CDT Fri Jul 12 2024
MOZ108-109-121930-
Butler MO-Ripley MO-
139 PM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL RIPLEY AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 230 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 12 miles southwest of Poplar Bluff, moving southeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Naylor, Neelyville, and Harviell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 9064 3673 9051 3664 9030 3656 9047
3650 9057
TIME...MOT...LOC 1839Z 313DEG 8KT 3663 9056
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Jul 12, 1:55 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
155 PM CDT Fri Jul 12 2024
ILZ087-121945-
Gallatin IL-
155 PM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT GALLATIN COUNTY THROUGH 245 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm near
Equality, or near Shawneetown, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shawneetown, Ridgway, Equality, Old Shawneetown, and Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 8829 3775 8808 3771 8811 3770 8813
3768 8815 3766 8816 3760 8820 3760 8830
3772 8838 3773 8838
TIME...MOT...LOC 1854Z 311DEG 15KT 3775 8829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Jul 12, 2:25 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
225 PM CDT Fri Jul 12 2024
ILZ089>091-094-INZ085>087-KYZ007-010-014-015-018-122015-
Massac IL-Pope IL-Johnson IL-Hardin IL-Posey IN-Warrick IN-
Vanderburgh IN-Henderson KY-Crittenden KY-Webster KY-Livingston KY-
Union KY-
225 PM CDT Fri Jul 12 2024
...STRONG THUNDERSTORMS WILL IMPACT HARDIN...NORTHEASTERN MASSAC...
CENTRAL POPE...SOUTHERN JOHNSON...SOUTHWESTERN WARRICK...SOUTHERN
VANDERBURGH...SOUTHEASTERN POSEY...HENDERSON...CRITTENDEN...
LIVINGSTON...UNION AND WEBSTER COUNTIES THROUGH 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles south of Kasson to
7 miles west of Sturgis to 6 miles south of Dixon Springs. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph. These storms may briefly become
severe with damaging downburst winds to 60 mph the main
threat. Remain alert for possible warnings.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evansville, Henderson, Mount Vernon, Newburgh, Morganfield,
Providence, Marion, Sturgis, Vienna, Breckinridge Center, Sebree,
Clay, Rosiclare, Uniontown, Dixon, Salem, Corydon, Golconda, Robards,
and Burna.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 16 and 27.
Interstate 69 in Kentucky between Mile Markers 128 and 148.
Interstate 69 in Indiana between Mile Markers 1 and 4.
Audubon Parkway between Mile Markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3765 8750 3760 8748 3757 8738 3749 8750
3735 8781 3737 8781 3723 8808 3716 8812
3713 8820 3715 8820 3710 8825 3739 8904
3757 8814 3762 8815 3798 8789 3793 8727
3782 8732 3778 8727
TIME...MOT...LOC 1924Z 285DEG 26KT 3792 8767 3753 8813 3730 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JGGSpecial weather statement, Jul 12, 3:42 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
342 PM CDT Fri Jul 12 2024
ILZ085-089-122130-
Johnson IL-Williamson IL-
342 PM CDT Fri Jul 12 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JOHNSON AND EASTERN
WILLIAMSON COUNTIES THROUGH 430 PM CDT...
At 342 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Lake Of Egypt Area, or 7 miles south of Marion,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Goreville, Pittsburg, Creal Springs, Lake Of Egypt Area, New
Burnside, and Spillertown.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 2 and 8.
Interstate 57 in Illinois between Mile Markers 47 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3751 8899 3777 8897 3783 8876 3752 8877
TIME...MOT...LOC 2042Z 245DEG 8KT 3763 8895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JGGSpecial weather statement, Jul 12, 4:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
430 PM CDT Fri Jul 12 2024
ILZ075-080-081-122200-
Perry IL-Franklin IL-Jefferson IL-
430 PM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PERRY...
SOUTHWESTERN JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 500
PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sesser, or near Rend Lake Area, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Benton, Rend Lake Area, Sesser, Ina, Waltonville, Ewing, and Nason.
This includes Interstate 57 in Illinois between Mile Markers 73 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3810 8925 3823 8908 3816 8878 3801 8892
TIME...MOT...LOC 2130Z 298DEG 8KT 3812 8905
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:25 PM CDT | Special Weather Statement | PAH | Crittenden, Henderson, Livingston, Union, Webster | 50 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 17 min |
| Jul 12, 5:17 PM CDT | Areal Flood Advisory | PAH | McCracken | 3 hr |
| Jul 11, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 11 min |
| Jul 11, 7:32 PM CDT | Special Weather Statement | PAH | Wayne | 28 min |
| Jul 11, 7:52 PM CDT | Special Weather Statement | PAH | Wayne | 23 min |
| Jul 11, 8:06 PM CDT | Special Weather Statement | PAH | White | 24 min |
| Jul 11, 8:26 PM CDT | Special Weather Statement | PAH | White | 34 min |
| Jul 12, 2:13 AM CDT | Special Weather Statement | PAH | Jackson | 47 min |
| Jul 12, 11:34 AM CDT | Special Weather Statement | PAH | Perry | 41 min |
| Jul 12, 12:47 PM CDT | Special Weather Statement | PAH | White | 43 min |
| Jul 12, 1:07 PM CDT | Special Weather Statement | PAH | Saline | 38 min |
| Jul 12, 1:25 PM CDT | Special Weather Statement | PAH | Gallatin | 35 min |
| Jul 12, 1:37 PM CDT | Special Weather Statement | PAH | Pope | 38 min |
| Jul 12, 1:55 PM CDT | Special Weather Statement | PAH | Gallatin | 50 min |
| Jul 12, 3:42 PM CDT | Special Weather Statement | PAH | Williamson | 48 min |
| Jul 12, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 28 min |
| Jul 12, 4:30 PM CDT | Special Weather Statement | PAH | Franklin | 30 min |
| Jul 12, 4:52 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 12, 5:24 PM CDT | Special Weather Statement | PAH | Franklin | 36 min |
| Jul 12, 6:25 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 12, 9:47 AM CDT | Special Weather Statement | PAH | Carter | 43 min |
| Jul 12, 11:45 AM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Jul 12, 11:49 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 41 min |
| Jul 12, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 45 min |
| Jul 12, 1:28 PM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 92 min |
| Jul 12, 1:39 PM CDT | Special Weather Statement | PAH | Butler | 51 min |
Nearby
Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.